MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Codes Circuit Failure (1089); Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a motor rate error that was still present on the pump.There was unknown patient involvement, and unknown signs or symptoms experienced.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, the customer problem was duplicated.The pump was found to have a optical motor sensor failure on the main printed circuit board (pcb) due to occlusion testing that duplicated the motor rate error at the start of the infusion.The cause of the customer reported problem was the optical motor sensor failure on the main pcb.Service history review identified that the device was last serviced for an issue related to a "motor rate error".And the manufacturer representative found faulty parts in the drive train and replaced those parts, and the device passed all testing.The manufacturer representative in this investigation replaced the main pcb, and the pump passed all functional tests and performed as intended after repair.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21246251
Report Number3012307300-2025-01214
Device Sequence Number20984068
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)110601
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown